Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Oct 7, 2007, 4:28 PM CDT for Delaware County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2007, 4:28 PM CDT (21:28 UTC)
- Expired
- Oct 7, 2007, 10:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Delaware County, IA
The radar
The Quad Cities radar (KDVN), 120 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 4:34 PM CDT | HEAVY RAIN 3 | 2 Sse Manchester, IA | ESTIMATED OVER 3 INCHES OF RAINFALL IN PAST HOUR. ALSO REPORTS A LOT OF STREET FLOODING. |
| Oct 7, 5:11 PM CDT | FLOOD | Manchester, IA | REPORTS OF CARS UNDER WATER AND SOME HOUSE FLOODING. |
| Oct 7, 5:30 PM CDT | FLASH FLOOD | 1 N Manchester, IA | 2 FEET OF WATER ON THE MAIN FLOOR...INSIDE THE ADMINISTRATION BUILDING AT THE WEST DELAWARE COUNTY COMMUNITY SCHOOL DISTRICT/S SCHOOL BUS GARAGE PROPERTY. LOCATED AT 600 LIBERTY ST. TIME ESTIMATED. |
| Oct 7, 5:56 PM CDT | HEAVY RAIN 4.3 | 1 S Manchester, IA | RAINFALL SINCE 330 P.M. |
| Oct 7, 7:36 PM CDT | FLASH FLOOD | Manchester, IA | SEVERAL 6 INCH RAINFALL REPORTS IN TOWN. REPORTS OF BASEMENT AND STREET FLOODING. THERE IS SOME GRAVEL ROAD DAMAGE IN THE SURROUNDING COUNTY AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 072133
FFWDVN
IAC055-080330-
/O.NEW.KDVN.FF.W.0001.071007T2128Z-071008T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT SUN OCT 7 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN DELAWARE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF MANCHESTER...
* UNTIL 1030 PM CDT
* AT 424 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...ONEIDA... MASONVILLE...GREELEY...AND DUNDEE
LOCAL LAW ENFORCEMENT REPORTED WATER OVERFLOWING THE DITECHES AND
ONTO SEVERAL ROADS IN THE WESTERN PORTION OF THE COUNTY.
ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED...WITH THE
STORMS EXPECTED TO LINGER A HALF HOUR TO AN HOUR.
OF SPECIAL CONCERN IS SILVER CREEK...SAND CREEK...LINDSEY
CREEK...AND PRARIE CREEK. THESE CREEKS MAY BE RISING RAPIDLY AND
OVERFLOWING THEIR BANKS.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND
STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS
LIKELY. DO NOT DRIVE INTO WATER FLOWING OVER THE ROADS.
LAT...LON 4238 9160 4264 9161 4264 9125 4244 9132
4229 9148
TIME...MOT...LOC 2128Z 180DEG 0KT 4244 9144
$$
LRE1 follow-up statement
000
WGUS73 KDVN 072303
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT SUN OCT 7 2007
IAC055-080330-
/O.CON.KDVN.FF.W.0001.000000T0000Z-071008T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE IA-
557 PM CDT SUN OCT 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
WESTERN DELAWARE COUNTY...
AT 553 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCAL
EMERGENCY MANAGEMENT ALSO REPORTED OF WATER OVER ROADS...WATER
OVERFLOWING ROADSIDE DITCHES AND STREAMS. IN MANCHESTER FLOODED CARS
AND SOME HOUSE FLOODING WERE REPORTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...ONEIDA...MASONVILLE...GREELEY...AND DUNDEE
ADDITIONAL RAINFALL AMOUNTS OF AN ADDITIONAL INCH IS POSSIBLE OVER
THE NEXT HOUR OR TWO.
FLASH FLOODING IS LIKELY ON SAND CREEK...SILVER CREEK...LINDSEY
CREEKS...AND PORTIONS OF PLUM CREEK.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
LAT...LON 4238 9160 4264 9161 4264 9125 4244 9132
4229 9148
TIME...MOT...LOC 2257Z 180DEG 0KT 4244 9144
$$
LEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 2:38 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 7, 2:38 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 238 PM CDT SUN OCT 07 2007 .SYNOPSIS... WARM MOIST FLOW CONTINUES OVER THE AREA TODAY WITH HIGH PRESSURE CENTERED OVER INDIANA...AND A COLD FRONT FROM WESTERN IOWA THROUGH WESTERN MINNESOTA. SCATTERED TO ISOLATED THUNDERSTORMS HAVE POPPED UP IN THE PEAK HEATING HOURS TODAY...WITH THE HIGHEST CONCENTRATION WITHIN A MOISTURE PLUME FROM WESTERN MO THROUGH NORTHEAST IOWA. THIS PLUME SHOULD REMAIN IN PLACE TONIGHT...OR EVEN SHIFT WEST SLIGHTLY AS CONVERGENCE FOCUSES ON THE FRONT. && .SHORT TERM...TONIGHT AND TOMORROW... THE FORECAST REMAINS CONSISTENT HERE WITH A FROPA EXPECTED IN THE WEST AROUND 5 AM...AND AROUND NOON IN THE EXTREME EAST. FORCING SHOULD CONTINUE TO PRODUCE LIKELY TO CATEGORICAL POP COVERAGE ALONG AND JUST BEHIND THE FRONT...BUT TIMING IS POOR FOR ANY SIGNIFICANT QPF. SO WITH LIGHT AMOUNTS EXPECTED...WE WILL CONTINUE CLOSE TO THE GOING FORECAST. IN ADDITION...WE HAVE REDUCED THE MENTION OF THUNDER TOMORROW DUE TO A LACK OF STRONG FORCING AND WEAK INSTABILITY. HIGHS TOMORROW WILL DEPEND OF PRE-FRONTAL HEATING...IF ANY. WE HAVE GONE NEAR OR JUST BELOW THE COLDEST GUIDANCE GIVEN UPSTREAM CONDITIONS. EVEN SO...WE MAY SEE STEADY OR FALLING TEMPS DURING THE AFTERNOON HOURS. ...ERVIN... .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... LINGERING PRECIP SHOULD BE SEEN IN THE FAR EASTERN PART OF THE CWFA MONDAY EVENING. OTHERWISE...ADVERTISED PATTERN CHANGE WILL BE IN PLACE BY TUESDAY. CYCLONIC FLOW AROUND CUT OFF GREAT LAKES LOW MAY KEEP MORE CLOUDS AROUND THROUGH MID WEEK. HOWEVER...DRY WX EXPECTED THROUGH THE WEEK AND NEXT WEEKEND. IF UPPER LOW IS AS STRONG AS PROGGED BY MODELS...TUESDAY AND WEDNESDAY SHOULD BE FAIRLY BRISK WITH BREEZY CONDITIONS AS LAPSE RATES STEEPEN DURING THE DAY. TEMPERATURE CHANGE WITH THIS PATTERN CHANGE WILL SEEM EXTREME WITH TEMPERATURES 20-25 DEGREES COOLER. THIS TEMPERATURE DROP TRANSLATES INTO AROUND OR A LITTLE BELOW NORMAL. ...08... && .AVIATION... WHILE MOST CIGS THIS AFTERNOON WILL BE FOUND IN THE 3500 TO 5000 FT AGL WINDOW...SOME ISOLATED 2500 ARE POSSIBLE MAINLY IN CEDAR RAPIDS. AN ISOLATED SHOWER WILL BE POSSIBLE AT ALL TAF SITES THROUGH 21Z...WITH A SLIGHT CHANCE OF A THUNDERSTORM IN THE VICINITY OF CID. OTHERWISE VFR CONDITIONS ARE EXPECTED UNTIL AROUND 10Z...WHEN A COLD FRONT WILL BRING LOW CIGS OF 800 TO 1000FT TO ALL TAF SITES WITH OCCASIONAL RAIN SHOWERS...AND POSSIBLY A BRIEF THUNDERSTORM. ...ERVIN... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/ERVIN
Hazardous weather outlook, Oct 7, 5:04 AM CDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 504 AM CDT SUN OCT 7 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081015- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 504 AM CDT SUN OCT 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...WITH THE GREATEST CHANCES WEST OF THE MISSISSIPPI RIVER. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. CANADIAN HIGH PRESSURE WILL BRING COLDER AIR TO THE REGION BY MIDWEEK WITH PATCHY FROST POSSIBLE THURSDAY MORNING ESPECIALLY OVER NORTHEAST AND EAST CENTRAL IOWA...AND NORTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Oct 7, 2:12 PM CDT, 2 hours 16 minutes before
IAZ040-041-071945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
212 PM CDT SUN OCT 7 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 245 PM CDT FOR THE FOLLOWING
COUNTIES...
...STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH...
IN IOWA
DELAWARE AND BUCHANAN
INCLUDING THE FOLLOWING LOCATIONS
AURORA...COLESBURG...DELAWARE...DUNDEE...EARLVILLE...GREELEY...
HAZLETON...INDEPENDENCE...LAMONT...MANCHESTER...MASONVILLE...
ONEIDA...QUASQUETON...ROWLEY AND WINTHROP
AT 207 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHEAST OF INDEPENDENCE...MOVING NORTHEAST AT
30 MPH. THESE STORMS WERE PRODUCING INTENSE RAINFALL AND FREQUENT
LIGHTNING.
HEAVY RAINS MAY CAUSE SHORT LIVED MINOR URBAN FLOODING DUE TO THE
INTENSITY OF RAINFALL. NEVER CROSS A FLOODED ROAD.
ERVINSpecial weather statement, Oct 7, 3:17 PM CDT, 1 hour 11 minutes before
IAZ041-042-052-053-072115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT SUN OCT 7 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 415 PM CDT FOR THE FOLLOWING
COUNTIES...
...THUNDERSTORMS WITH INTENSE RAINFALL MOVING NORTHEAST...
IN IOWA
DUBUQUE...DELAWARE...JONES AND LINN
INCLUDING THE FOLLOWING LOCATIONS
COGGON...COLESBURG...DELAWARE...DELHI...DUNDEE...DYERSVILLE...
EARLVILLE...GREELEY...HOPKINTON...LUXEMBURG...MANCHESTER...
MASONVILLE...MONTICELLO...NEW VIENNA...ONEIDA...PARIS...
PRAIRIEBURG AND RYAN
AT 312 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF GREELEY
TO 5 MILES SOUTH OF PARIS...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MANCHESTER TO 13 MILES NORTH OF CEDAR RAPIDS...MOVING EAST
AT 20 MPH. THESE STORMS WERE PRODUCING INTENSE RAINFALL AND FREQUENT
LIGHTNING.
HEAVY RAINS MAY CAUSE SHORT LIVED MINOR URBAN FLOODING DUE TO THE
INTENSITY OF RAINFALL. NEVER CROSS A FLOODED ROAD.
ERVINNearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.